Question 1 1 out of 1 points A male patient is to begin glyburide (Diabeta) for type 2 diabetes. Before the drug therapy begins, a priority action by the nurse will be to assess the patient's Response Feedback : The nurse should assess the patient's alcohol consumption before therapy is initiated. Concomitant alcohol use increases the rate of glyburide metabolism and may cause a disulfiram- like reaction. Even though the patient's blood pressure should be assessed, it is not as important as making sure that the patient is aware of the serious reaction that alcohol can cause while on glyburide. The amount of salt used in the patient's diet is important as well as the patient's potassium level, but not specifically in relation to the use of glyburide. Question 2 1 out of 1 points A nurse is caring for a male patient who has a spinal cord injury due to a motorcycle accident. He has been taking dantrolene (Dantrium) for 2 weeks. The nurse will monitor which of the following? Response Feedback : The nurse will monitor alanine aminotransferase and total bilirubin levels, because a serious adverse effect of dantrolene is drug-induced hepatitis. The nurse will also educate the patient and family concerning signs and symptoms of hepatitis. Prothrombin time and partial thromboplastin time would be monitored for someone taking an anticoagulant, not for someone taking dantrolene. Urine specific gravity is part of a urinalysis and would be used to assess urinary function, which is not affected by dantrolene use. Follicle-stimulating hormone level is important to the female reproductive system and would not be assessed in a male. Question 3 1 out of 1 points Following an assessment by her primary care provider, a 70-year-old resident of an assisted living facility has begun taking daily oral doses of levothyroxine. Which of the following assessment findings should prompt the nurse to withhold a scheduled dose of levothyroxine? Response Feedback: If the pulse rate is greater than 100 bpm, it is necessary to withhold a levothyroxine dose in an older adult. Anorexia, recent vaccination, and recent falls do not necessary indicate a need to withhold this medication. Question 4 1 out of 1 points A 43-year-old woman was diagnosed with multiple sclerosis 2 years ago
and has experienced a recent exacerbation of her symptoms, including muscle spasticity. Consequently, she has been prescribed Dantrolene (Dantrium). In light of this new addition to her drug regimen, what teaching point should the woman's nurse provide? Response Feedback: Dantrolene causes weakness because of its generalized reduction of muscle contraction. It is not associated with drug dependence, hyperglycemia, hypoglycemia, or hallucinations. Question 5 1 out of 1 points A patient is taking gabapentin (Neurontin) for spasticity associated with multiple sclerosis. Which of the following should be the priority for monitoring?
You've reached the end of your free preview.
Want to read all 9 pages?
- Summer '15
- Pharmacology, Week 6 Quiz, Blood sugar